Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX

April 5, 2025Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2025, 12:21 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 12:21 AM CDT (05:21 UTC)
Expired
Apr 5, 2025, 12:53 AM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 82 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 11:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-451 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WUUS54 KEWX 050521
SVREWX
TXC137-271-465-050615-
/O.NEW.KEWX.SV.W.0047.250405T0521Z-250405T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1221 AM CDT Sat Apr 5 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kinney County in south central Texas...
  Western Edwards County in south central Texas...
  Northeastern Val Verde County in south central Texas...

* Until 115 AM CDT.

* At 1221 AM CDT, a severe thunderstorm was located near Amanda, or
  13 miles northwest of Brackettville, moving north at 55 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Loma Alta, Standart, Vinegarone, Carta Valley, Kickapoo Cavern
  State Park, Amanda, Us-277 Near The Sutton-
  Edwards County Line, Escondido Estates, and Devils River State Nat
  Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 10054 3028 10016 2931 10051 2933 10072
      3029 10098
TIME...MOT...LOC 0521Z 184DEG 48KT 2942 10061 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
2 follow-up statements
519 
WWUS54 KEWX 050541
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat Apr 5 2025

TXC137-271-465-050615-
/O.CON.KEWX.SV.W.0047.000000T0000Z-250405T0615Z/
Kinney TX-Edwards TX-Val Verde TX-
1241 AM CDT Sat Apr 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN KINNEY...WESTERN EDWARDS AND NORTHEASTERN VAL VERDE
COUNTIES...

At 1241 AM CDT, a severe thunderstorm was located 14 miles southeast
of Carta Valley, or 22 miles northwest of Brackettville, moving north
at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Loma Alta, Standart, Vinegarone, Carta Valley, Kickapoo Cavern State
Park, Amanda, Us-277 Near The Sutton-
Edwards County Line, Escondido Estates, and Devils River State Nat
Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 10054 3028 10016 2931 10051 2933 10072
      3029 10098
TIME...MOT...LOC 0541Z 188DEG 41KT 2961 10057 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
513 
WWUS54 KEWX 050553
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1253 AM CDT Sat Apr 5 2025

TXC137-271-465-050603-
/O.CAN.KEWX.SV.W.0047.000000T0000Z-250405T0615Z/
Kinney TX-Edwards TX-Val Verde TX-
1253 AM CDT Sat Apr 5 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINNEY...WESTERN
EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

LAT...LON 3029 10054 3028 10016 2931 10051 2933 10072
      3029 10098
TIME...MOT...LOC 0551Z 184DEG 48KT 2977 10056 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:16 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 4, 11:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1116 PM CDT Fri Apr 4 2025

...New UPDATE...

.UPDATE...
Issued at 1108 PM CDT Fri Apr 4 2025

A Severe Thunderstorm Watch is in effect for the portions of the Rio
Grande, southern Edwards Plateau, and I-35 Corridor through 5 AM CDT
Saturday. Primary threats include scattered large hail and isolated
large hail up to 2.5 inches in diameter and scattered damaging wind
gusts up to 70 mph.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1234 PM CDT Fri Apr 4 2025

Key Messages:

- Increasing confidence in strong to severe storms along the I-35
  Corridor this evening.

- Second round of storms, some strong to severe, expected late
  tonight through Saturday morning.

- Windy with much cooler temperatures expected Saturday afternoon
  and evening.

The latest surface mesoanalysis indicates the frontal boundary has
started to slide further south and is situated from a Briggs, to
Marble Falls, to Medina line, with a surface low over northern
Uvalde county sliding slowly to the east. This frontal boundary has
been in the region the last couple days, with a strong cap mainly
responsible for limiting convection. That being said, forcing for
ascent is stronger today, with ML lapse rates in the 7-8 C/km range,
and SBCAPE via ACARS soundings at AUS are between 3000-4000 J/kg,
the threat for elevated storms initially that can produce big hail
would be the primary concern late this afternoon through early
evening. Hi-res guidance, particularly, the HRRR, has been
consistent in advertising storms breaking through the CAP this
afternoon/early evening and and sliding northeastward as they
interact with the mean mid-level flow out of the southwest. Storm
timing looks to be greatest between 4 pm-10 pm for the areas
mentioned above.

An upper low to our west will start to push east, and mid-level
divergence will move over the Southern Edwards Plateau and Hill
Country after midnight. There is medium to high confidence in
thunderstorm development over this region late tonight and some of
these storms could be strong to severe, with the primary hazard
being large to very large hail. Expect showers and storms to congeal
into a broken line in conjunction with a lead shortwave ahead of the
upper low. Storms should slide from west to east and be through most
of the I-35 Corridor and Coastal Plains by noon Saturday, but the
severe threat should diminish with time, with a lower severe threat
after 4-6 am Saturday. Rainfall amounts between 1/2 to an inch, with
locally higher amounts topping 2 inches under any heavier
thunderstorms. The flooding threat is rather low given a lack of
significant rainfall in the region and continued extreme to
exceptional drought.

Much cooler temperatures will filter in behind the cold front as it
moves through South Central Texas Saturday morning/early afternoon.
Expect highs in the 60s and 70s with plenty of cloud cover Saturday
along with strong winds of 20-30 mph, gusting to 40-45 mph at times
through Saturday night and even beyond the short term period.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 1234 PM CDT Fri Apr 4 2025

The longwave trough axis will pass through on Sunday, clearing out
any remaining clouds. Meanwhile, surface high pressure will still be
building into the area, with moderate winds of 10 to 20 mph are
expected, not nearly as strong as on Saturday since the pressure
gradient will slacken. Sunday night/Monday morning will be
unseasonably cool, with morning lows from the mid 30s to lower 40s.
Sunday will be cool with highs in the upper 50s to mid 60s.

The surface high will begin to weaken and shift east starting Monday,
while mid and upper level northwest flow becomes established over
Texas. Both of these conditions will result in a warming and drying
trend through mid week, with some humidity returning late next week
as onshore flow from the Gulf resumes. Temperatures will start off
below normal on Monday, reach near normal Tuesday and Wednesday, and
then above normal for next Thursday and Friday. No rain is expected
all next week.

Fire weather conditions will likely be elevated along and west of
U.S. 281 for much of next week due to low humidity. However, winds
will generally be light.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Fri Apr 4 2025

A cold front just northwest of KAUS at this time, will move across
the site by 01Z with breezy SE winds shifting to N. The front will
move across KSAT/KSSF around 09Z with SE winds shifting to N. Some
SHRA/TSRA are possible this evening at the I-35 sites and will go
with PROB30s at all the sites. At the I-35 sites, MVFR CIGs move
into KAUS early this evening, then KSAT/KSSF late evening, then lower
further to IFR/LIFR overnight. CIGs slowly rise to MVFR in the
morning, then VFR in the afternoon, although MVFR CIGs linger at
KAUS into the afternoon. At KDRT, VFR lowers to MVFR around midnight
as SHRA/TSRA develop over or near the site. Then, the SHRA/TSRA move
off to the east with CIGs rising to VFR on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  61  68  43 /  60  80  70   0
Austin Bergstrom Intl Airport  84  61  70  42 /  50  80  70   0
New Braunfels Muni Airport     89  62  73  44 /  40  70  50   0
Burnet Muni Airport            75  55  63  40 /  60  80  50  10
Del Rio Intl Airport           85  58  76  45 /  10  80  40  10
Georgetown Muni Airport        81  58  66  41 /  70  80  70  10
Hondo Muni Airport             89  61  77  42 /  20  70  10   0
San Marcos Muni Airport        87  61  71  42 /  40  70  60   0
La Grange - Fayette Regional   87  69  74  45 /  30  50  70  10
San Antonio Intl Airport       89  62  75  44 /  30  70  30   0
Stinson Muni Airport           93  65  78  46 /  30  60  30   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...27
Aviation...17

In the hours before

Local storm report, Apr 4, 11:10 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1110 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     Hail             Uvalde                  29.22N 99.78W
04/04/2025  M1.25 Inch       Uvalde             TX   Trained Spotter

            Quarter to half dollar sized hail.

&&

EH
Special weather statement, Apr 4, 11:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1144 PM CDT Fri Apr 4 2025

TXZ185-186-050530-
Kerr TX-Real TX-
1144 PM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of west central Kerr
and central Real Counties through 1230 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuff, or near Leakey, moving north at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Leakey, Prade Ranch, Tuff, and Rio Frio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3004 9955 2962 9972 2963 9994 3005 9987
TIME...MOT...LOC 0444Z 196DEG 44KT 2976 9980

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 4, 11:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1151 PM CDT Fri Apr 4 2025

TXZ183-184-050530-
Val Verde TX-Edwards TX-
1151 PM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Alta, moving north at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Us-277 Near The Sutton-Edwards County Line, Vinegarone, and Loma
Alta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3029 10040 2987 10061 2992 10081 3029 10080
TIME...MOT...LOC 0451Z 192DEG 30KT 2998 10069

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:00 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Sat Apr 5 2025

TXZ187-203-204-050545-
Uvalde TX-Medina TX-Bandera TX-
1200 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern Medina,
western Bandera and northeastern Uvalde Counties through 1245 AM
CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Utopia, or 14 miles southwest of Tarpley, moving
north at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Tarpley, Utopia, Medina, Vanderpool, and Lost Maples State Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2942 9938 2946 9958 2990 9957 2989 9917
TIME...MOT...LOC 0500Z 192DEG 30KT 2952 9947

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:13 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1213 AM CDT Sat Apr 5 2025

TXZ185-187-203-050600-
Uvalde TX-Real TX-Bandera TX-
1213 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of southwestern
Bandera, northern Uvalde and southeastern Real Counties through 100
AM CDT...

At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laguna, or 15 miles northwest of Uvalde, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Laguna, Montell, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Leakey, and Concan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2936 10011 2940 10011 2987 9983 2962 9941
      2924 9997
TIME...MOT...LOC 0513Z 218DEG 36KT 2938 9995

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 5, 12:15 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1215 AM CDT Sat Apr 5 2025

TXZ184-186-050530-
Kerr TX-Edwards TX-
1215 AM CDT Sat Apr 5 2025

...A strong thunderstorm will impact portions of northwestern Kerr
and northeastern Edwards Counties through 1230 AM CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Telegraph, or 17 miles south of Junction, moving
north at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Us-83 Near The Kerr-Kimble County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 3029 9956 3009 9973 3012 9988 3029 9982
TIME...MOT...LOC 0515Z 184DEG 49KT 3024 9975

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:20 PM CDTSpecial Weather StatementEWXBexar40 min
Apr 4, 9:53 PM CDTSpecial Weather StatementEWXBandera37 min
Apr 4, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Apr 4, 10:49 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde56 min
Apr 4, 11:42 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde18 min
Apr 4, 11:44 PM CDTSpecial Weather StatementEWXReal46 min
Apr 4, 11:51 PM CDTSpecial Weather StatementEWXEdwards39 min
Apr 5, 12:00 AM CDTSpecial Weather StatementEWXBandera45 min
Apr 5, 12:13 AM CDTSpecial Weather StatementEWXReal47 min
Apr 5, 12:15 AM CDTSpecial Weather StatementEWXKimble15 min
Apr 5, 12:28 AM CDTSpecial Weather StatementEWXVal Verde47 min
Apr 5, 12:40 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde14 min
Apr 5, 12:53 AM CDTSpecial Weather StatementEWXEdwards52 min
Apr 5, 1:01 AM CDTSpecial Weather StatementEWXKerr44 min
Apr 5, 1:18 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real57 min
Apr 5, 1:21 AM CDTSpecial Weather StatementEWXReal39 min
Apr 5, 1:33 AM CDTSpecial Weather StatementEWXVal Verde42 min
Apr 5, 1:40 AM CDTSpecial Weather StatementEWXMaverick, Zavala50 min
Apr 5, 2:16 AM CDTSpecial Weather StatementEWXBlanco, Gillespie, Kendall, Kerr44 min
Apr 5, 2:58 AM CDTSpecial Weather StatementEWXGillespie, Llano47 min
Apr 5, 3:34 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.